I am very active, swim, play tennis, sweat a lot, which seems to aggravate the redness, itching and rashes from the patch. (fortunately my chronic back pain doesn't preclude activity) I'm trying everything from temporary removal (during active times to keep it dryer) to moving the patch locations. I use waterproof tape, etc. I really want to keep using this patch, its the only thing that has worked for 6 years.
There are many RX-only lotions/gels/creams to help this itching and rash.
I have very sensitive skin, and Nicotine patches always leave the skin underneath reddened and flaky. I've just been using an OTC skin lotion.
Moving the locations of the patch helps many people (I alternate between upper left arm/right arm, but still have the same problem). I also tried putting the patch on different places on the body, but they always seem to come off.
There's an OTC "cover" for patches you can buy, called Tegaderm patches, which you can get on Amazon.com for really cheap. These work amazingly well, and are the only item I've been able to find that keeps water out, and doesn't react to sweat.
Other than switching meds and going off the patch, I think you can only try to treat the skin problems with topical medication, alternating where you put the patch, and possibly Tegaderm patches might help if you're having trouble keeping the patch on your skin.
Also, you shouldn't remove the patch in the middle of the day (assuming you put a new one on in the AM and remove it at night). Most patches will react to air and won't re-attach and release the medication in the same way after taking on off.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jul 2011 • 1 answer
Posted 23 Aug 2011 • 2 answers
Been using Vivelle Dot patch since about July. Have a rash about 1 1/2 - 2" in diameter, on the bac?
Posted 25 Oct 2012 • 1 answer
Posted 25 Oct 2014 • 1 answer
I just started butrans 5 patch. The first week I placed on my upper back and experienced significant
Posted 9 Aug 2015 • 2 answers